Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Mod $p$ Galois representations of solvable image

Authors: Hyunsuk Moon and Yuichiro Taguchi
Journal: Proc. Amer. Math. Soc. 129 (2001), 2529-2534
MSC (2000): Primary 11R29, 11R32
Published electronically: January 23, 2001
MathSciNet review: 1838373
Full-text PDF

Abstract | References | Similar Articles | Additional Information


It is proved that, for a number field $K$ and a prime number $p$, there exist only finitely many isomorphism classes of continuous semisimple Galois representations of $K$ into $\operatorname{GL}_{d}(\overline{\mathbb{F}}_{p})$ of fixed dimension $d$ and bounded Artin conductor outside $p$ which have solvable images. Some auxiliary results are also proved.

References [Enhancements On Off] (What's this?)

  • 1. G. Anderson, D. Blasius, R. Coleman and G. Zettler, On representations of the Weil group with bounded conductor, Forum Math. 6 (1994), 537-545. MR 95h:11123
  • 2. A. Ash and W. Sinnott, An analogue of Serre's conjecture for Galois representations and Hecke eigenclasses in the mod-$p$ cohomology of $\operatorname{GL}(n, \mathbb Z)$, to appear in Duke Math. J.
  • 3. R.W. Carter, Simple groups of Lie type, Wiley, London, 1972. MR 53:10946
  • 4. R.W. Carter, Finite Groups of Lie type, Wiley, Chichester, 1985. MR 87d:20060
  • 5. J.-M. Fontaine, Il n'y a pas de variété abélienne sur $\mathbb Z$, Invent. math. 81 (1985), 515-538. MR 87g:11073
  • 6. G. Frey, E. Kani and H. Völklein, Curves with infinite $K$-rational geometric fundamental group, Aspects of Galois Theory, H. Völklein, P. Müller, D. Habater and J.G. Thompson (eds.), London Math. Soc. Lect. Note Ser., vol. 256, pp. 85-118. CMP 2000:01
  • 7. D. Goss, Basic Structures of Function Field Arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge, vol. 35, Springer-Verlag, 1996. MR 97i:11062
  • 8. M.J. Larsen and R. Pink, Finite subgroups of algebraic groups, preprint (1998).
  • 9. H. Moon, Finiteness results on certain mod $p$ Galois representations, J. Number Theory 84 (2000), 156-165.
  • 10. J.-P. Serre, Groupes algébriques et corps de classes, Hermann, Paris, 1959. MR 21:1973
  • 11. J.-P. Serre, Corps Locaux, $3^{\text{e}}$ éd., Hermann, Paris, 1980.
  • 12. J.-P. Serre, Sur les représentations modulaires de degré 2 de $\operatorname{Gal}(\overline{\mathbb Q}/\mathbb Q)$, Duke Math. J. 54 (1987), 179-230. MR 88g:11022
  • 13. D.A. Suprunenko, Matrix Groups, A.M.S., Providence, 1976. MR 52:10852
  • 14. Y. Taguchi, On Artin conductors of mod $\ell $ Galois representations, in preparation.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R29, 11R32

Retrieve articles in all journals with MSC (2000): 11R29, 11R32

Additional Information

Hyunsuk Moon
Affiliation: Department of Mathematics, Hokkaido University, Sapporo, 060-0810, Japan
Address at time of publication: Department of Mathematics, College of Natural Sciences, Seoul National University, Seoul, 151-742, Korea

Yuichiro Taguchi
Affiliation: Department of Mathematics, Hokkaido University, Sapporo, 060-0810, Japan

Received by editor(s): January 12, 2000
Published electronically: January 23, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society